Almost all the time i have a bowel movement it hurts a lot, and there is blood. This doesnt happen all the time, like 3 days out of every month it is normal and it doesnt hurt but the amount of blood has increased recently as the toilet water was full of blood. I'm wondering if it can have anything to do with the pill and if it can cause problems with going to the toilet.
Welcome to JustAnswer and it is privilege to help you.
Blood on stools with painful defecation is sign of either hemorhoids, or anal fissures or any pathology in the rectal area..
It should be fresh blood on the sides of the stools and not mixed in stools. If blood is mixed up in stools and it is red but not black colored, it is from upper portion of intestine. If blood looks like black colored, it is from stomach area usually.It is comon to happen with chronic constipationa dn it is more painful when hard stools are pushed out.
I would like to know more information regarding this problem.
How old are you/
What other medical problems do you have?
Since how long you are experiencing this?
What medications you are on currently?
What are your routine bowel habits? are you consti[pated mostly?
Please provide more information.
I'm 20 and female.
I dont have any medical problems.
I'm not quite sure how long its been, more than half a year anyway.
I am currently on the pill and have been taking co-codamol for a dislocated shoulder but i dont think thats the problem.
It seems to go through a cycle of some sort. First it hurts all the time, then i'm constipated and then it goes back to normal for a couple of days and then it starts all over again.
I also need to go to the toilet about twice a day most of the time.
It was today that i got really worried because there was so much blood in the water and its usally just there when i wipe.
Thank you so much for more information and for waiting as well.
Co-codamol is combination of codeine phosphate and paracetamol.
Codeine is notorious to cause constipation and hard stools and i will not advise taking co-codamol in your case.
I think you have most probably either hemorrhoids or anal fissures and pain ful defecation specially fissure( tear in the anal ring) leads to more constipation and constipation hurts more when hard stools are passed and cycle goes on.
So please avoid constipation by.
discontniue co-codamol and instead just take paracetamol or other pain meds.
Use metamucil more frequently. mix up in water or milk and drink immediately.
use more liquids routinely.
consume more fiber.
you can use glycerin suppositories .
you can also use stool softners like bisacodyle 1-2 tablets daily.
you can apply hydrocortisone cream in anal area. And most iportantly you should have direct clinical evaluation by local physician in order to pin point the cause of bleeding.
Best wishes for your health and safety.
are these things available in a local chemist where you can buy them off the shelf?
Thanks for waiting as i was away.
Yes bisacodyle oral tablets, glycerin suppositories, metamucil husk, hydrocortisone ointment are all available over the counter without prescription.
Board certified Family Medicine
I am concerned that the answer provided by the other expert has completely ignored the fact that there is indeed a small risk of a much more serious cause for your rectal bleeding.There are a number of medical conditions that need to be excluded by having a sigmoidoscopy or colonoscopy. Rectal bleeding should ALWAYS be evaluated by a physician. It can be an early warning sign of many conditions including polyps in the colon (that can be pre-cancerous), inflammation in the colon (ulcerative colitis or Crohns disease) or even the earliest stages of a colon cancer. While it is likely that your symptoms aren't caused by one of these more serious causes, it is imperative that you see your physician about this worrisome symptom.
thank you for writing to me. I think it will be ok to exclude the more serious symptoms because after the other person wrote to me I checked to see if there were any tears around that area and there was in fact quite a raw tear. It is sore even now. I am going to see about changing my diet and take some sena or somethiong.
I appreciate the over post by another physician while i was away.
As a matter of fact I specifically wrote in my answer above to please have direct clincial evaluation by local physician in order to pin point the diagnosis. So please see local physician as what is mentioned about diagnosis over the net is not final diagnosis but assumption based on the history.
Even though you found what i suspected based on your stated history, still please see local physician for proper investigations and care.
Best wishesfor your health and safety.